Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 126, NWS St. Louis, MO

June 4, 2019Franklin County, Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2019, 5:09 PM CDT for Franklin County, Gasconade County, Missouri. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2019, 5:09 PM CDT (22:09 UTC)
Expired
Jun 4, 2019, 6:00 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, MO, Gasconade County, MO

The radar

The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:09 PM CDTTSTM WND DMGOwensville, MOTREES AND POWER LINES DOWN ACROSS TOWN.
Jun 4, 5:11 PM CDTTSTM WND DMG2 Wsw Gerald, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WSW GERALD. TREE DAMAGE, DEBRIS LOFTED INTO THE AIR.
Jun 4, 5:11 PM CDTTSTM WND DMG2 Wsw Gerald, MOTREE DAMAGE, DEBRIS LOFTED INTO THE AIR.
Jun 4, 5:11 PM CDTTSTM WND DMGRosebud, MOTREES, POWER LINES, AND SIGNAGE BLOWN DOWN. TIME IS ESTIMATED BY RADAR.
Jun 4, 5:20 PM CDTTSTM WND DMG2 Sse Gerald, MOTREE DOWN.
Jun 4, 5:43 PM CDTFUNNEL CLOUD2 Se Union, MOROTATION LOOKING NW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WUUS53 KLSX 042209
SVRLSX
MOC071-073-042300-
/O.NEW.KLSX.SV.W.0126.190604T2209Z-190604T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
509 PM CDT Tue Jun 4 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Franklin County in east central Missouri...
  Southern Gasconade County in east central Missouri...

* Until 600 PM CDT.

* At 508 PM CDT, a severe thunderstorm was located over Owensville,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Washington, Union, Sullivan, St. Clair, Owensville, New Haven,
  Gerald, Parkway, Rosebud, Miramiguoa Park, Beaufort, Drake, Leslie,
  Canaan, Noser Mill, Japan, Stanton and Lyon.

This includes Interstate 44 in Missouri between exits 225 and 240.
 
This also includes Meramec State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3846 9160 3865 9123 3862 9123 3860 9112
      3861 9105 3857 9102 3854 9096 3820 9098
      3821 9153 3820 9154 3820 9160
TIME...MOT...LOC 2208Z 250DEG 37KT 3835 9149 

HAIL...0.75IN
WIND...60MPH
 
$$

Britt
2 follow-up statements
979 
WWUS53 KLSX 042226
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
526 PM CDT Tue Jun 4 2019

MOC071-073-042300-
/O.CON.KLSX.SV.W.0126.000000T0000Z-190604T2300Z/
Franklin MO-Gasconade MO-
526 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR FRANKLIN AND SOUTHEASTERN GASCONADE COUNTIES...

At 525 PM CDT, a severe thunderstorm was located near Beaufort,
moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Washington, Union, Sullivan, St. Clair, New Haven, Gerald, Parkway,
Rosebud, Miramiguoa Park, Beaufort, Drake, Leslie, Noser Mill, Japan,
Stanton and Lyon.

This also includes Meramec State Park.
 
This includes Interstate 44 in Missouri between exits 225 and 240.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm has produced widespread 
tree damage across parts of Gasconade County. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

&&

LAT...LON 3852 9148 3865 9123 3862 9123 3860 9112
      3861 9105 3857 9102 3854 9096 3820 9098
      3821 9148
TIME...MOT...LOC 2225Z 251DEG 35KT 3842 9125 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Britt
331 
WWUS53 KLSX 042237
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
537 PM CDT Tue Jun 4 2019

MOC073-042246-
/O.CAN.KLSX.SV.W.0126.000000T0000Z-190604T2300Z/
Gasconade MO-
537 PM CDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GASCONADE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.

LAT...LON 3855 9132 3860 9112 3861 9105 3857 9102
      3854 9096 3820 9098 3828 9132
TIME...MOT...LOC 2236Z 251DEG 37KT 3843 9115 

$$

MOC071-042300-
/O.CON.KLSX.SV.W.0126.000000T0000Z-190604T2300Z/
Franklin MO-
537 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN FRANKLIN COUNTY...

At 536 PM CDT, a severe thunderstorm was located over Beaufort,
moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Washington, Union, Sullivan, St. Clair, Gerald, Parkway, Miramiguoa
Park, Beaufort, Leslie, Noser Mill, Stanton and Lyon.

This includes Interstate 44 in Missouri between exits 230 and 240.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm has produced widespread 
tree damage across parts of Gasconade County. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

&&

LAT...LON 3855 9132 3860 9112 3861 9105 3857 9102
      3854 9096 3820 9098 3828 9132
TIME...MOT...LOC 2236Z 251DEG 37KT 3843 9115 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:12 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 4, 4:12 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
412 PM CDT Tue Jun 4 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 234 PM CDT Tue Jun 4 2019

Another complex forecast. Focus is becoming an approaching s/w
over wrn MO accompanied by a broad LLJ helping to increase
moisture into the region. Expect thunderstorms to continue to
develop over western MO and spread east this afternoon and
evening. Would expect clusters of storms, a few storms likely
severe, with damaging winds and large hail as the primary threats.
Storms may at least partially grow upscale into a line. After
this cluster moves through the CWA, the threat for storms will
linger into the overnight hours. Latest guidance has differing
solutions on if additional storms will occur. Have kept low PoPs
in all night as, unfortunately, convection can not be ruled out.
If storms develop, believe best chances are across northern
portions of the CWA as a s/w drops into the region and storms drop
south into better instability aided by a slightly NW LLJ.
However, with the storms this afternoon, higher degree of
uncertainty exists.

For Wed, models are in better agreement with a weak surface
boundary dropping into the region. This boundary, with upper
support from a trof passing, should be the focus for another round
of thunderstorms, potentially severe. With limited deep layer
shear, would expect multicell clusters again as the primary storm
mode. The best chances are currently over eastern portions of the
CWA where better upper level forcing resides. However, given the
amount of instability that should be available, this threat may
exist across much of the CWA.

With deep westerly flow, have trended toward the warmer guidance
on Wed.

Tilly

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 330 PM CDT Tue Jun 4 2019

Models are in fairly agreement overall through the end of this
week with solutions diverging into next week. Upper low over the
SW U.S. is progd to move into the Southern Plains late this week.
This should help support rain across mainly southern portions of
the CWA. The chance of precip should then spread north as the
upper low lifts northeast. However, this is where there is some
disagreement among guidance. Have therefore trended PoPs slightly
lower into the chance range.

If a prolonged rain event continues to look likely across this
region, a flood watch will likely be needed at some point. With
a lack of continuity from one cycle to the next, will continue to
monitor trends for now.

Have kept temps cool for early June with low heights across the
region through the end of the forecast period.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1242 PM CDT Tue Jun 4 2019

Another complex setup for today with TSRA possible during extended
periods of time. The first shortwave over eastern KS should bring
TSRA to southern portions of the area, which may miss terminals to
the south. The threat for storms lingers through much of the
night, but enough uncertainty remains that have only mention of
VCTS for now. Otherwise, VFR outside of convection with SW to W
winds.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     73  90  70  84 /  70  60  70  50
Quincy          68  86  66  81 /  50  50  30  30
Columbia        69  88  67  82 /  50  60  70  50
Jefferson City  70  89  67  83 /  40  60  70  60
Salem           69  88  69  83 /  60  60  70  50
Farmington      68  89  67  82 /  80  40  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 3:05 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
305 PM CDT Tue Jun 4 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
305 PM CDT Tue Jun 4 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

Thunderstorms are likely this afternoon and evening with a chance
lingering overnight. Some of these storms this afternoon and evening
are likely to become severe and capable of producing large hail,
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are in the forecast each day through Monday. Some
storms on Wednesday may be severe, particularly for areas in
southwest Illinois.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Special weather statement, Jun 4, 4:59 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
459 PM CDT Tue Jun 4 2019

MOZ059-062-042230-
Gasconade MO-Franklin MO-
459 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN AND GASCONADE
COUNTIES UNTIL 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bland, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sullivan, Owensville, New Haven, Gerald, Bland, Rosebud, Drake,
Leslie, Canaan, Japan and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.

LAT...LON 3845 9164 3864 9123 3862 9123 3861 9120
      3820 9120 3821 9153 3819 9154 3819 9164
TIME...MOT...LOC 2159Z 249DEG 28KT 3833 9159

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:45 AM CDTAreal Flood WarningLSXSaint Louis, City of Saint Louis7 days
Jun 4, 4:59 PM CDTSpecial Weather StatementLSXGasconade31 min
Jun 4, 5:42 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis48 min
Jun 4, 6:04 PM CDTSpecial Weather StatementLSXWashington41 min
Jun 4, 6:24 PM CDTSpecial Weather StatementLSXSaint Louis36 min
Jun 4, 6:44 PM CDTSevere Thunderstorm WarningLSXIron, Jefferson, Saint Francois, Washington46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.